Advertisement

Graphs and Combinatorics

, Volume 12, Issue 1, pp 39–54 | Cite as

The Terwilliger algebras of certain association schemes over the Galois rings of characteristic 4

  • Haruo Ishibashi
Article

Abstract

In a cyclotomic scheme over a finite field, there are some relations between the irreducible modules of the Terwilliger algebra and the Jacobi sums over the field. These relations were investigated in [3]. In this paper, we replace the finite field by a commutative local ring which is called a Galois ring of characteristic 4. Hence we want to find similar relations between the irreducible modules of the Terwilliger algebra and the Jacobi sums over the local ring. Specifically, if we let ℛ be a Galois ring of characteristic 4,X a cyclotomic scheme over ℛ with classD and ℐ the Terwilliger algebra ofX, then we show that most of the irreducible ℐ-modules have standard forms; otherwise, certain relations of the Jacobi sums hold. When the classD is three, we can completely determine the irreducible ℐ-modules using Jacobi sums.

Keywords

Local Ring Finite Field Unit Group Association Scheme Additive Character 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bannai, E., Ito, T.: Algebraic Combinatorics I: Association Schemes. Benjamin/Cumming, New York, 1984MATHGoogle Scholar
  2. 2.
    Claasen, H.L., Goldbach, R.W.: Cyclotomy and association schemes. Report of the Faculty of Technical Mathematics and Informatics 89-73, Delft 1989Google Scholar
  3. 3.
    Ishibashi, H., Ito, T., Munemasa, A.: The Terwilliger algebras of cyclotomic schemes and the rationality of Jacobi sums. Algebraic Combinatorics (Fukuoka, 1993) 43–44Google Scholar
  4. 4.
    Ito, T., Munemasa, A., Yamada, M.: Amorphous association schemes over the Galois Rings of characteristic 4. Europ. J. Comb.12, 513–526 (1991)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    McDonald, B.R.: Finite Rings with Identity, Marcel Dekker, INC, New York, Pure and Applied Mathematics, A Series of Monographs and TextbooksGoogle Scholar
  6. 6.
    Terwilliger, P.: The subconstituent algebra of an association scheme (Part I). J. Alge. Comb.1, 363–388 (1992)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Terwilliger, P.: The subconstituent algebra of an association scheme (Part II). J. Alge. Comb.2, 73–103 (1993)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Terwilliger, P.: The subconstituent algebra of an association scheme (Part III). J. Alge. Comb.2, 177–210 (1993)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Yamada, M.: Distance-regular digraphs of girth 4 over an extension ring ofZ/4Z. Graphs and Combinatorics6, 381–394 (1990)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Haruo Ishibashi
    • 1
  1. 1.Graduate School of MathematicsKyushu UniversityHakozaki, FukuokaJapan

Personalised recommendations